Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Bismarck, ND

May 18, 2013Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 18, 2013, 10:15 PM CDT for Stutsman County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2013, 10:15 PM CDT (03:15 UTC)
Expired
May 18, 2013, 11:15 PM CDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stutsman County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 138 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 5:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
2157 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WUUS53 KBIS 190315
SVRBIS
NDC093-190415-
/O.NEW.KBIS.SV.W.0013.130519T0315Z-130519T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1015 PM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 1115 PM CDT

* AT 1011 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 8 MILES SOUTHWEST OF PINGREE...THROUGH         
  CLEVELAND...TO NEAR STREETER...AND MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WINDSOR...PINGREE...BUCHANAN...ELDRIDGE...SYDNEY AND MILLARTON.

THESE STORMS WILL BE ALONG INTERSTATE 94 BETWEEN MEDINA AND ELDRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4722 9871 4663 9874 4664 9937 4719 9928
TIME...MOT...LOC 0312Z 270DEG 12KT 4712 9908 4664 9916

HAIL...1.00IN
WIND...60MPH

$$

TM
3 follow-up statements
134 
WWUS53 KBIS 190339
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1039 PM CDT SAT MAY 18 2013

NDC093-190415-
/O.CON.KBIS.SV.W.0013.000000T0000Z-130519T0415Z/
STUTSMAN ND-
1039 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
STUTSMAN COUNTY UNTIL 1115 PM CDT...

AT 1034 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING FROM 7 MILES SOUTHWEST OF PINGREE...THROUGH 
CLEVELAND...TO 10 MILES WEST OF MILLARTON...AND MOVING EAST AT 15 
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ELDRIDGE...BUCHANAN...SYDNEY AND MILLARTON.

THESE STORMS WILL CONTINUE TO MOVE EAST ALONG INTERSTATE 94 BETWEEN 
EXITS 233 AND 251.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY FLOOD 
LOW-LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH 
FLOODED ROADWAYS!

&&

LAT...LON 4664 9916 4687 9925 4714 9926 4722 9871
      4663 9874
TIME...MOT...LOC 0335Z 270DEG 12KT 4712 9904 4665 9900

HAIL...1.00IN
WIND...60MPH

$$

TM
137 
WWUS53 KBIS 190401
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1101 PM CDT SAT MAY 18 2013

NDC093-190415-
/O.CON.KBIS.SV.W.0013.000000T0000Z-130519T0415Z/
STUTSMAN ND-
1101 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
STUTSMAN COUNTY UNTIL 1115 PM CDT...

AT 1053 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING FROM 6 MILES SOUTHWEST OF PINGREE...THROUGH 
WINDSOR...TO 6 MILES NORTHWEST OF MILLARTON...AND MOVING EAST AT 15 
MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CENTRAL 
STUTSMAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS... 
ELDRIDGE...SYDNEY...AND BUCHANAN.

THESE STORMS WILL CONTINUE TO MOVE EAST ALONG INTERSTATE 94 BETWEEN 
EXITS 238 AND 251.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY FLOOD 
LOW-LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH 
FLOODED ROADWAYS!

&&

LAT...LON 4663 9891 4687 9917 4714 9926 4722 9871
      4663 9874
TIME...MOT...LOC 0358Z 270DEG 12KT 4710 9896 4667 9885

HAIL...1.00IN
WIND...<50MPH

$$

TM
926 
WWUS53 KBIS 190415
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1115 PM CDT SAT MAY 18 2013

NDC093-190424-
/O.EXP.KBIS.SV.W.0013.000000T0000Z-130519T0415Z/
STUTSMAN ND-
1115 PM CDT SAT MAY 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STUTSMAN COUNTY WILL
EXPIRE AT 1115 PM CDT/1015 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY.

LAT...LON 4663 9891 4687 9917 4714 9926 4722 9871
      4663 9874
TIME...MOT...LOC 0414Z 270DEG 12KT 4710 9888 4667 9877

$$

TM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:24 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 18, 8:24 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
824 PM CDT SAT MAY 18 2013

.UPDATE...
ISSUED AT 824 PM CDT SAT MAY 18 2013

SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 1 AM CDT SUNDAY FOR
SOUTH CENTRAL NORTH DAKOTA AND PORTIONS OF SOUTHWEST NORTH DAKOTA.
LATEST RADAR IMAGERY SHOWS A LARGE ARE OF MODERATE TO HEAVY
SHOWERS AND THUNDERSTORMS...ISOLATED SEVERE WITH LARGE HAIL AND
HEAVY RAINFALL THE MAIN THREATS THUS FAR. THIS IS ESSENTIALLY
OCCURRING FROM NEAR TUTTLE...SOUTHWEST TO PRAIRIE NIGHTS RESORT.
WATCHING THUNDERSTORMS UPSTREAM IN SOUTH DAKOTA FOR POTENTIAL
HYDRO ISSUES LATER TONIGHT AS MORE HEAVY RAIN IS FORECAST TO
ADVANCE INTO SOUTHEAST NORTH DAKOTA. STILL HAVE THUNDERSTORMS IN
EASTERN MONTANA AND FAR WESTERN NORTH DAKOTA...BUT MIGHT SCALE
BACK THE SEVERE THUNDERSTORM WATCH IN THE NEXT COUPLE OF HOURS
ACROSS PORTIONS OF THE SOUTHWEST.

UPDATE ISSUED AT 554 PM CDT SAT MAY 18 2013

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOST OF SOUTH
CENTRAL AND PORTIONS OF SOUTHWESTERN NORTH DAKOTA. MONITORING
RADAR AND THIS WILL BE THE FOCUS THROUGH THE EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 302 PM CDT SAT MAY 18 2013

THE MAIN FOCUS THIS AFTERNOON IS ON THE POTENTIAL FOR SEVERE
THUNDERSTORMS THROUGH TONIGHT.

LOW LEVEL CONVERGENCE STRETCHING FROM DICKINSON TO THE BLACK HILLS
HAS PROVEN TO BE SUFFICIENT TO BREAK THE CAP THIS AFTERNOON. VISIBLE
SATELLITE INDICATES SOME AGITATED CUMULUS THERE...AND AT LEAST ONE
THUNDERSTORM HAS BEEN WARNED THERE. BASED ON ANVIL BLOW
OFF...THERE WILL PROBABLY BE ONLY LIMITED SURFACE HEATING INTO
NORTHWESTERN SOUTH DAKOTA...SO IT APPEARS THAT THE BEST CHANCE FOR
SEVERE WILL HOLD OFF AT LEAST A FEW MORE HOURS UNTIL MID LEVEL
HEIGHT FALLS SPREAD INTO THE CENTRAL DAKOTAS ATOP BETTER
INSTABILITY AND MORE FAVORABLE SHEAR THAN THAT CURRENTLY OVER
SOUTHWESTERN NORTH DAKOTA. THIS IS SUPPORTED BY THE SHOWER THAT
FORMED AROUND 19 UTC AND FAILED TO GAIN STEAM NEAR HETTINGER.

USING VISIBLE SATELLITE AND RADAR...IT APPEARS THAT THE MOST
LIKELY SCENARIO IS FOR CONVECTION TO SLOWLY SPREAD INTO
SOUTHWESTERN NORTH DAKOTA OVER THE NEXT 5 HOURS...THEN MOVE
EASTWARD. THESE STORMS SHOULD THEN PROPAGATE EAST-NORTHEASTWARD
INTO SOUTHEASTERN NORTH DAKOTA...WITH THE BEST CHANCE FOR SEVERE
WEATHER BEING ALONG AND SOUTH OF I-94.

THEREAFTER...LINGERING SHOWERS AND THUNDERSTORMS ARE FORECAST
THROUGH THE WEEKEND AS BROAD LOW PRESSURE IS CUT OFF OVER THE
NORTHERN PLAINS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 302 PM CDT SAT MAY 18 2013

THE MAIN FORECAST HIGHLIGHT OF THE EXTENDED PERIOD WILL BE
PRECIPITATION CHANCES AND AMOUNTS SUNDAY NIGHT THROUGH LATE
TUESDAY.

THERE IS STILL SOME DISAGREEMENT AMONGST THE 12Z DETERMINISTIC
MODELS REGARDING THE PLACEMENT AND MOVEMENT OF THE H500 CLOSED UPPER
LEVEL LOW OVER THE NORTHERN PLAINS. THE 12Z GFS KEEPS THE H500 LOW A
BIT FASTER AND FURTHER SOUTH THAN THE GEFS/ECWMF/GEM MONDAY AND
TUESDAY...WHICH INTRODUCES SOME DIFFERENCES IN THE TIMING AND
PLACEMENT OF PRECIPITATION ACROSS NORTH DAKOTA EARLY IN THE
EXTENDED. AS A CONSEQUENCE HAVE KEPT CHANCE/LIKELY POPS THROUGH MID
TUESDAY BEFORE BRINGING DOWN POPS FROM NORTHWEST TO SOUTHEAST AS THE
H500 LOW SLOWLY DRIFTS EAST AND AWAY FROM THE NORTHERN PLAINS. FOR
QPF...HAVE USED A BLEND OF MODEL GUIDANCE AS WELL AS THE WPC
GUIDANCE FOR AMOUNTS...WHICH HAS AN ADDITIONAL 1 TO 2 INCHES OF
RAINFALL FROM SUNDAY EVENING THROUGH LATE TUESDAY FOR LOCATIONS
SOUTH OF STATE HIGHWAY 2. TO THE NORTH (INCLUDING THE SOURIS RIVER
BASIN)...UP TO AN INCH OF ADDITIONAL RAINFALL IS POSSIBLE. AS SAID
WITH PREVIOUS FORECAST ISSUANCES...SIGNIFICANT RESPONSES ARE NOT
EXPECTED ON AREA RIVERS...BUT WILL BE WATCHING SMALLER CREEKS AND
STREAMS...AS WELL AS THE POTENTIAL FOR URBAN FLOODING.

BEYOND WEDNESDAY...THE ECWMF AND GFS SOLUTIONS DIVERGE WITH THE
PLACEMENT AND MOVEMENT OF THE NEXT WESTERN CONUS UPPER LEVEL
TROUGH...HOWEVER...THERE IS AGREEMENT THAT AN UPPER LEVEL RIDGE WILL
BEGIN TO BUILD OVER THE CENTRAL US AS THE AFOREMENTIONED CLOSED LOW
DEPARTS EAST. A SLOW WARMING TREND THROUGH THE END OF THIS COMING
WEEK AND CLEARING SKIES THURSDAY ARE EXPECTED ACROSS NORTH DAKOTA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 554 PM CDT SAT MAY 18 2013

SCATTERED SHOWERS AND THUNDERSTORMS WITH MVFR TO IFR CIGS/VSBYS
THROUGH THE PERIOD. THE FOCUS SATURDAY NIGHT INTO 12Z SUNDAY WILL
BE OVER KBIS/KJMS. AFTER 12Z SUNDAY...EXPECT WIDESPREAD SHOWERS
AND THUNDERSTORMS TO INITIATE AND AFFECT ALL AERODROMES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KS
SHORT TERM...JWS
LONG TERM...LTH
AVIATION...KS
Hazardous weather outlook, May 18, 6:39 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT SAT MAY 18 2013

NDZ004-012-192345-
BOTTINEAU-MCHENRY-
639 PM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE LOWER SOURIS
BASIN. FOR DETAILED INFORMATION IN YOUR AREA...VISIT
WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND
FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE
MAIN PAGE.

EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. NO SEVERE
STORMS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AND TAPER
OFF TUESDAY. MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE.
ISOLATED FLOODING NEAR SMALL CREEKS AND IN URBAN AREAS CANNOT BE
RULED OUT...BUT SIGNIFICANT RISES ALONG THE SOURIS RIVER ARE NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ020-022-023-025-034>037-041-042-044>048-050-051-192345-
OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
639 PM CDT SAT MAY 18 2013 /539 PM MDT SAT MAY 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 1 AM CDT SUNDAY.
WILL CONTINUE TO MONITOR RADAR FOR SEVERE WEATHER. PLEASE REFER TO
WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

EXPECT PERIODS OF THUNDERSTORMS...ESPECIALLY THIS EVENING AND
TONIGHT. SEVERE STORMS ARE POSSIBLE...WITH HAIL UP TO GOLF BALL
SIZE AND ISOLATED WIND GUSTS AROUND 70 MPH THE MAIN THREATS.
MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY IN
THE JAMES RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH
MONDAY BEFORE TAPERING OFF TUESDAY. ISOLATED FLOODING NEAR SMALL
CREEKS AND IN URBAN AREAS IS POSSIBLE...BUT SIGNIFICANT RISES
ALONG MAINSTEM RIVERS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>003-005-009>011-013-017>019-021-031>033-040-043-192345-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
BOWMAN-
639 PM CDT SAT MAY 18 2013 /539 PM MDT SAT MAY 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. NO SEVERE
STORMS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH
MONDAY BEFORE TAPERING OFF TUESDAY. ISOLATED FLOODING NEAR SMALL
CREEKS AND IN URBAN AREAS IS POSSIBLE...BUT SIGNIFICANT RISES
ALONG MAINSTEM RIVERS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS/SCHECK

In the hours before

Special weather statement, May 18, 8:44 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
844 PM CDT SAT MAY 18 2013

NDZ036-190245-
KIDDER-
844 PM CDT SAT MAY 18 2013

...DANGEROUS THUNDERSTORMS WERE MOVING THROUGH KIDDER COUNTY...

AT 840 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING
THROUGH SOUTHERN KIDDER COUNTY...THE STEELE AREA...ALONG INTERSTATE
94.

AT THE SAME TIME...SEVERE THUNDERSTORMS...WITH LARGE HAIL...WERE
MOVING THROUGH NORTHERN KIDDER COUNTY...JUST SOUTHEAST OF ROBINSON.

STORMS WERE MOVING EAST AT 25 MPH.

IF YOU ARE IN KIDDER COUNTY AND STORMS MOVE INTO YOUR AREA...GET
INSIDE AND STAY THERE...AWAY FROM WINDOWS...UNTIL THE STORMS HAVE
PASSED.

IF YOU ARE ON INTERSTATE 94 IN KIDDER COUNTY...FROM STEELE TO TAPPEN
AND CRYSTAL SPRINGS...BE READY TO RUN THROUGH VERY HEAVY RAIN.

JP MARTIN
Local storm report, May 18, 8:50 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
850 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     2 E HORSEHEAD LAKE      47.06N  99.74W
05/18/2013  E65 MPH          KIDDER             ND   TRAINED SPOTTER

            PEA SIZE HAIL.

&&

KSIMOSKO
Local storm report, May 18, 8:51 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             4 SW PETTIBONE          47.08N  99.58W
05/18/2013  E1.00 INCH       KIDDER             ND   TRAINED SPOTTER

            HEAVY RAIN JUST BEGAN AND HAIL ONGOING AT THE TIME OF
            THE CALL.

&&

KROLAK
Local storm report, May 18, 9:31 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HEAVY RAIN       7 SW PETTIBONE          47.05N  99.62W
05/18/2013  M1.50 INCH       KIDDER             ND   TRAINED SPOTTER

            1.50 INCHES OF RAINFALL WITH THE STORM AND STILL
            RAINING.

&&

KROLAK
Local storm report, May 18, 9:34 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
934 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             5 N MEDINA              46.97N  99.30W
05/18/2013  E1.25 INCH       STUTSMAN           ND   TRAINED SPOTTER

            HAIL IS FALLING AT THE TIME OF THE CALL

&&

KROLAK
Local storm report, May 18, 9:35 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND GST     MEDINA                  46.89N  99.30W
05/18/2013  E70 MPH          STUTSMAN           ND   PUBLIC

            ESTIMATED 70 MPH WIND GUST WITH HAIL LESS THAN 1 INCH
            IN DIAMETER.

&&

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:09 PM CDTSevere Thunderstorm WarningBISGrant, Morton, Sioux51 min
May 18, 8:12 PM CDTSevere Thunderstorm WarningBISKidder63 min
May 18, 8:50 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman55 min
May 18, 9:22 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman53 min
May 18, 9:35 PM CDTSevere Thunderstorm WarningBISGolden Valley, Slope40 min
May 18, 9:43 PM CDTSevere Thunderstorm WarningBISStutsman32 min
May 19, 4:18 AM CDTFlood WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more47 hr
May 19, 12:58 PM CDTRiver Flood WarningBISStutsman72 hr
May 19, 2:44 PM CDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more40 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.